Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 8, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Apr 1, 2010, 3:10 AM MDT for Dundy County, Hitchcock County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado; 11 counties in Kansas. It took effect at Apr 1, 2010, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2010, 3:10 AM MDT (09:10 UTC)
- In effect from
- Apr 1, 2010, 12:00 PM MDT
- Expired
- Apr 1, 2010, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 24 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 582 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
149 WWUS73 KGLD 010910 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 310 AM MDT THU APR 1 2010 ...VERY STRONG SOUTHWEST WINDS EXPECTED THIS AFTERNOON... .AN INCREASING PRESSURE GRADIENT AND VERY STRONG WINDS ALOFT WILL COMBINE TO PRODUCE VERY STRONG SOUTHWEST WINDS THIS AFTERNOON. THE WINDS WILL SUBSIDE SHORTLY AFTER SUNSET. COZ090>092-KSZ001-002-013>016-027>029-041-042-NEZ079-080-011800- /O.NEW.KGLD.WI.Y.0008.100401T1800Z-100402T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN...TRENTON 310 AM MDT THU APR 1 2010 /410 AM CDT THU APR 1 2010/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM CDT/ THIS EVENING. * TIMING/DURATION...WINDS WILL QUICKLY INCREASE VERY LATE THIS MORNING AND PEAK IN INTENSITY DURING THE MID TO LATE AFTERNOON HOURS. * PEAK WINDS...PEAK WINDS OF 45 TO 55 MPH ARE EXPECTED GENERALLY WEST OF A LINE FROM BENKELMAN NEBRASKA TO GOODLAND AND TRIBUNE KANSAS. EAST OF THIS LINE PEAK WINDS OF 45 MPH ARE EXPECTED. * OTHER IMPACTS...BLOWING DIRT OR DUST IS POSSIBLE ESPECIALLY OVER RECENTLY PLOWED AND OPEN FIELDS. WHILE VISIBILITY RESTRICTIONS ARE NOT EXPECTED TO BE WIDESPREAD A FEW AREAS MAY EXPERIENCE QUICKLY CHANGING CONDITIONS OVER A VERY SHORT DISTANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ 07
3 follow-up statements
313 WWUS73 KGLD 011747 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1147 AM MDT THU APR 1 2010 ...VERY STRONG SOUTHWEST WINDS EXPECTED THIS AFTERNOON... .AN INCREASING PRESSURE GRADIENT AND VERY STRONG WINDS ALOFT WILL COMBINE TO PRODUCE VERY STRONG SOUTHWEST WINDS THIS AFTERNOON. THE WINDS WILL SUBSIDE SHORTLY AFTER SUNSET. COZ090>092-KSZ001-002-013>016-027>029-041-042-NEZ079-080-020200- /O.CON.KGLD.WI.Y.0008.100401T1800Z-100402T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN...TRENTON 1147 AM MDT THU APR 1 2010 /1247 PM CDT THU APR 1 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. * TIMING/DURATION...WINDS WILL QUICKLY INCREASE VERY LATE THIS MORNING AND PEAK IN INTENSITY DURING THE MID TO LATE AFTERNOON HOURS. * PEAK WINDS...PEAK WINDS OF 45 TO 55 MPH ARE EXPECTED GENERALLY WEST OF A LINE FROM BENKELMAN NEBRASKA TO GOODLAND AND TRIBUNE KANSAS. EAST OF THIS LINE PEAK WINDS OF 45 MPH ARE EXPECTED. * OTHER IMPACTS...BLOWING DIRT OR DUST IS POSSIBLE ESPECIALLY OVER RECENTLY PLOWED AND OPEN FIELDS. WHILE VISIBILITY RESTRICTIONS ARE NOT EXPECTED TO BE WIDESPREAD A FEW AREAS MAY EXPERIENCE QUICKLY CHANGING CONDITIONS OVER A VERY SHORT DISTANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
473 WWUS73 KGLD 012039 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 239 PM MDT THU APR 1 2010 ...VERY STRONG SOUTHWEST WINDS EXPECTED THIS AFTERNOON... .AN INCREASING PRESSURE GRADIENT AND VERY STRONG WINDS ALOFT WILL COMBINE TO PRODUCE VERY STRONG SOUTHWEST WINDS THIS AFTERNOON. THE WINDS WILL SUBSIDE SHORTLY AFTER SUNSET. COZ091-092-020200- /O.UPG.KGLD.WI.Y.0008.000000T0000Z-100402T0200Z/ /O.NEW.KGLD.HW.W.0002.100401T2039Z-100402T0200Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 239 PM MDT THU APR 1 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING/DURATION...STRONGEST WINDS WILL CONTINUE THROUGH SUNSET. * PEAK WINDS...GUSTS TO 60 MPH CAN BE EXPECTED. * OTHER IMPACTS...BLOWING DIRT OR DUST IS POSSIBLE ESPECIALLY OVER RECENTLY PLOWED AND OPEN FIELDS. WHILE VISIBILITY RESTRICTIONS ARE NOT EXPECTED TO BE WIDESPREAD A FEW AREAS MAY EXPERIENCE QUICKLY CHANGING CONDITIONS OVER A VERY SHORT DISTANCE...INCLUDING INTERSTATE 70 IN EASTERN COLORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ COZ090-KSZ001-002-013>016-027>029-041-042-NEZ079-080-020200- /O.CON.KGLD.WI.Y.0008.000000T0000Z-100402T0200Z/ YUMA-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON 239 PM MDT THU APR 1 2010 /339 PM CDT THU APR 1 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. * TIMING/DURATION...WINDS WILL QUICKLY INCREASE VERY LATE THIS MORNING AND PEAK IN INTENSITY DURING THE MID TO LATE AFTERNOON HOURS. * PEAK WINDS...PEAK WINDS OF 45 TO 55 MPH ARE EXPECTED GENERALLY WEST OF A LINE FROM BENKELMAN NEBRASKA TO GOODLAND AND TRIBUNE KANSAS. EAST OF THIS LINE PEAK WINDS OF 45 MPH ARE EXPECTED. * OTHER IMPACTS...BLOWING DIRT OR DUST IS POSSIBLE ESPECIALLY OVER RECENTLY PLOWED AND OPEN FIELDS. WHILE VISIBILITY RESTRICTIONS ARE NOT EXPECTED TO BE WIDESPREAD A FEW AREAS MAY EXPERIENCE QUICKLY CHANGING CONDITIONS OVER A VERY SHORT DISTANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
342 WWUS73 KGLD 020159 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 759 PM MDT THU APR 1 2010 COZ091-092-020300- /O.EXP.KGLD.HW.W.0002.000000T0000Z-100402T0200Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 759 PM MDT THU APR 1 2010 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. WIND SPEEDS HAVE FALLEN BELOW HIGH WIND WARNING CRITERIA. THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. $$ COZ090-KSZ001-002-013>016-027>029-041-042-NEZ079-080-020300- /O.EXP.KGLD.WI.Y.0008.000000T0000Z-100402T0200Z/ YUMA-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON 759 PM MDT THU APR 1 2010 /859 PM CDT THU APR 1 2010/ ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT /9 PM CDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT /9 PM CDT/ THIS EVENING. WIND SPEEDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ FS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 1, 2:30 AM MDT, 40 minutes earlier.
Area forecast discussion, Apr 1, 2:30 AM MDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
230 AM MDT THU APR 1 2010
.DISCUSSION...
230 AM MDT THU APR 1 2010
VERY STRONG 500 JET OF 70-90 KTS WILL MOVE OVER THE FORECAST AREA
DURING TIME OF PEAK HEATING AHEAD OF A LARGE UPPER TROUGH AND COLD
FRONT THAT WILL MOVE INTO THE NORTHWEST AND WESTERN PARTS OF THE
FORECAST AREA AROUND OR SHORTLY AFTER 00Z. TEMPERATURES NEAR 70 IN
EASTERN COLORADO AND LOW 80S IN THE MCCOOK AND HILL CITY AREAS
TODAY WILL FALL ABOUT 25 DEGREES FRIDAY INTO THE MID TO UPPER 40S
WEST TO MID 50S EAST FRIDAY AS THE UPPER TROUGH AXIS MOVES INTO
THE AREA. FOR SATURDAY FLOW BECOMES ZONAL WITH TEMPERATURES
REBOUNDING BACK INTO THE LOW TO MID 60S.
VERY STRONG WINDS FROM THE 500 JET WILL MIX TO THE SFC RESULTING
IN SUSTAINED SPEEDS OF 25 TO 40 MPH WITH GUSTS OF 50 MPH POSSIBLE.
THE WINDS AND VERY DRY AIR WILL RESULT IN RH VALUES OF 10 TO 15
PERCENT. AS A RESULT...WILL UPGRADE FIRE WEATHER WATCH TO RED FLAG
WARNING FOR THE ENTIRE FORECAST AREA AND ISSUE A WIND ADVISORY
FOR ALL BUT RED WILLOW COUNTY NEBRASKA...DECATUR AND NORTON
COUNTIES OF KANSAS. UPDATES WILL SURELY BE NEEDED BY DAY SHIFT AS
THE EVENT UNFOLDS.
WINDS WILL BE GUSTY FROM THE NORTHWEST FRIDAY AFTERNOON AND BELOW
ADVISORY CRITERIA.
AS FAR AS PRECIPITATION CHANCES...CANT TOTALLY RULE OUT A FEW
SHOWERS AS THE FRONT MOVES THROUGH AND CURRENT SLIGHT CHANCE POPS
LOOK GOOD. NAM WOULD SUGGEST PRECIP ENDS FRIDAY BUT GFS AND SREF
SUGGEST LIGHT SHOWERS REMAIN POSSIBLE...WILL MAINTAIN CURRENT
FORECAST WHICH MATCHES UP WITH SURROUNDING OFFICES. REMAINDER OF
FORECAST THROUGH SATURDAY NIGHT DRY.
SUNDAY-WEDNESDAY...NO CHANGES MADE.
07
&&
.AVIATION...
1031 PM MDT WED MAR 31 2010
06Z TAFS...VFR WILL CONTINUE THROUGH THE ENTIRE TAF PERIOD FOR BOTH
KMCK AND KGLD. GUSTY SOUTHWEST WIND EXPECTED THU/THU NIGHT IN
RESPONSE TO A TROUGH MOVING INTO THE ROCKIES.
FS
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9
PM CDT/ THIS EVENING FOR KSZ001>004-013>016-027>029-041-042.
WIND ADVISORY FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM
CDT/ THIS EVENING FOR KSZ001-002-013>016-027>029-041-042.
NE...RED FLAG WARNING FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9
PM CDT/ THIS EVENING FOR NEZ079>081.
WIND ADVISORY FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM
CDT/ THIS EVENING FOR NEZ079-080.
CO...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
COZ252>254.
WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
COZ090>092.
&&Hazardous weather outlook, Mar 31, 11:54 AM MDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1154 AM MDT WED MAR 31 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1154 AM MDT WED MAR 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE WEST OF HIGHWAY 25 ON THURSDAY AFTERNOON AS RELATIVE HUMIDITY VALUES DROP BELOW 15 PERCENT AND SOUTHWEST WINDS INCREASE TO AROUND 30 MPH WITH HIGHER GUSTS. OUTDOOR BURNING IS NOT RECOMMENDED. STAY TUNED FOR POSSIBLE FIRE WEATHER WATCHES OR RED FLAG WARNINGS. A WIND ADVISORY MAY ALSO BE NEEDED. A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:20 AM MDT | Red Flag Warning | GLD | Dundy, Hitchcock, Red Willow | 17 hr |
| Apr 1, 2:39 PM MDT | High Wind Warning | GLD | Cheyenne, Kit Carson | 5 hr |
Nearby
Wind Advisories in Kansas, 2010Wind Advisories in Colorado, 2010Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.